question-icon

What causes teeth pain, severe headache and phlegm while treating cold?

default
Posted on Mon, 16 May 2016
Question: I have a cold and have been treating it with Afrin nose drops every 12 hours, DayQuil and Nyquil. I have also used a salt rinse in my nose twice a day with a nelly bottle. I came down with the cold one week ago. My mucous alternates being clear and thicker yellow.
My teeth hurt last week, but now I have terrible headache, it makes me wince. It feels worse when I move my head. I have no other conditions, but I do not want to take the Afrin anymore if it will hurt tme.
doctor
Answered by Dr. Robert Galamaga (39 minutes later)
Brief Answer:
Considerations

Detailed Answer:
hello and thank you for sending the question.

It sounds like your symptoms have progressed to a sinus infection. You have used over-the-counter remedies without satisfactory and progressive improvement of your symptoms.

I agree that using Afrin for more than a couple of days is not a good idea. I would try to discontinue this medication as soon as possible.

I think since you have a persistent headache now associated with your congestion that it might be time to discuss the possible benefit of an antibiotic with your primary care doctor. A course of antibiotic might help to eliminate an underlying infection and may progressively lead to symptomatic improvement.

please contact your doctor to discuss this. Your doctor may require a focused consultation and physical examination prior to providing a prescription.

In the meantime also try to maintain good hydration and adequate nutrition to help support your immune system.

thank you again for sending your question.

Sincerely,

Dr. Galamaga


Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Robert Galamaga

Oncologist

Practicing since :2002

Answered : 2637 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes teeth pain, severe headache and phlegm while treating cold?

Brief Answer: Considerations Detailed Answer: hello and thank you for sending the question. It sounds like your symptoms have progressed to a sinus infection. You have used over-the-counter remedies without satisfactory and progressive improvement of your symptoms. I agree that using Afrin for more than a couple of days is not a good idea. I would try to discontinue this medication as soon as possible. I think since you have a persistent headache now associated with your congestion that it might be time to discuss the possible benefit of an antibiotic with your primary care doctor. A course of antibiotic might help to eliminate an underlying infection and may progressively lead to symptomatic improvement. please contact your doctor to discuss this. Your doctor may require a focused consultation and physical examination prior to providing a prescription. In the meantime also try to maintain good hydration and adequate nutrition to help support your immune system. thank you again for sending your question. Sincerely, Dr. Galamaga